Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 344, NWS Tulsa, OK

July 13, 2009LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2009, 5:12 PM CDT for LeFlore County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2009, 5:12 PM CDT (22:12 UTC)
Expired
Jul 13, 2009, 6:00 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2158 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:48 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 2:48 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT MON JUL 13 2009

.DISCUSSION...
TRICKY FORECAST WITH HEAT INDEX VALUES ON WEDNESDAY RIGHT AT
THE VALUES NEEDED FOR A CONTINUANCE IF THE HEAT ADVISORY AND
EXCESSIVE HEAT WARNING. SINCE WEDNESDAY IS FOLLOWING A STRING
OF HOT WEATHER AND THE EFFECTS OF HOT WEATHER IS ACCUMULATIVE...
WILL EXTEND THE WARNING/ADVISORY THROUGH 7 PM WEDNESDAY.

WEAK SURFACE BOUNDARY AND NORTHWEST FLOW WILL AFFECT MOST OF THE
REGION MORE ON THURSDAY WITH ADDITIONAL CLOUDS AND THURSDAY WILL
AVERAGE TEMPERATURES 5 TO 7 DEGREES COOLER ACROSS THE AREA AND
SOME RAIN AREAS MAY SEE TEMPERATURES EVEN COOLER. TIMING OF ANY
RAIN IS PROBLEMATIC WITH EACH MODEL INDICATING A DIFFERENT PERIOD
AS BEING BETTER THAN OTHERS.

AMPLIFICATION OF WESTERN UPPER FLOW WILL CAUSE A COOLER TREND...
AROUND NORMAL FOR JULY...AND WITH A NORTHWEST FLOW...COULD SEE
SCATTERED SHOWERS AND THUNDERSTORMS ON OCCASION WITH THE USUAL
TIMING PROBLEMS WHICH WILL GO THROUGH THE WEEKEND. USED A BLEND
OF HPC...ECMWF...AND HPC GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 102  79  99 /  30  10  10  20
FSM   76 102  76  99 /  20  10  10  10
MLC   77 101  76  99 /  10   0  10  10
BVO   75 100  74  97 /  30  10  10  30
FYV   73  98  73  97 /  40  10  10  20
BYV   72  96  74  96 /  40  20  10  20
MKO   75 101  74  98 /  20  10  10  20
MIO   76  98  77  94 /  40  10  10  20
F10   77 102  75  98 /  20  10  10  20
HHW   77 100  77 100 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...05
LONG TERM....15
Hazardous weather outlook, Jul 13, 5:02 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT MON JUL 13 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT MON JUL 13 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHWEST
ARKANSAS AND EXTREME EASTERN OKLAHOMA. ADDITIONAL STORM
DEVELOPMENT IS LIKELY IN THIS AREA UNTIL AROUND SUNSET WHEN STORMS
WILL DISSIPATE WITH THE LOSS OF HEATING. DAMAGING WINDS OF GREATER
THAN 70 MILES AN HOUR MAY ACCOMPANY THESE STORMS AND THERE WILL
ALSO BE A THREAT OF SOME LARGE HAIL.

OTHER ISOLATED THUNDERSTORMS DEVELOPING NEAR STILLWATER MAY DRIFT
EAST INTO PARTS OF EASTERN OKLAHOMA BEFORE DISSIPATING THIS
EVENING. A LIMITED DAMAGING WIND THREAT WILL EXIST WITH THESE
STORMS.

DANGEROUS HEAT INDICES WILL CONTINUE UNTIL AROUND SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK SHOULD ALREADY HAVE
OCCURRED WHERE STORMS ARE ONGOING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
EXCESSIVE HEAT WARNINGS AND ADVISORIES WILL CONTINUE THROUGH
WEDNESDAY AS HIGH PRESSURE ALOFT WILL REMAIN ANCHORED OVER THE
SOUTHERN PLAINS. THE RIDGE OF HIGH PRESSURE WILL GRADUALLY SHIFT
BACK TO THE WEST AND BUILD NORTH OVER THE ROCKIES LATE THIS WEEK
AND THIS WEEKEND...THUS PUTTING THE REGION INTO NORTHWEST FLOW
ALOFT. THIS PATTERN WILL AID THE POTENTIAL FOR SURFACE COLD FRONTS
TO MOVE THROUGH THE AREA...ALONG WITH INCREASING THUNDERSTORM
CHANCES ALONG THE BOUNDARY. COOLER WEATHER IS EXPECTED LATE THIS
WEEK AND THE WEEKEND.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLANS TO RESPOND TO THE EXCESSIVE HEAT SHOULD REMAIN IN PLACE AT
LEAST THROUGH MIDWEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:37 AM CDTSpecial Weather StatementTSAOttawa38 min
Jul 13, 2:48 AM CDTSevere Thunderstorm WarningTSAOttawa24 min
Jul 13, 5:42 AM CDTSpecial Weather StatementTSACraig, Ottawa63 min
Jul 13, 4:53 PM CDTSevere Thunderstorm WarningTSALeFlore22 min
Jul 13, 6:10 PM CDTSpecial Weather StatementTSALeFlore65 min
Jul 13, 6:18 PM CDTSevere Thunderstorm WarningTSALeFlore57 min
Jul 13, 6:35 PM CDTAreal Flood AdvisoryTSALeFlore115 min
Jul 13, 4:26 AM CDTSpecial Weather StatementTSACarroll64 min
Jul 13, 4:41 PM CDTSevere Thunderstorm WarningTSAMadison, Washington49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.